Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 254, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2025, 3:48 PM MDT for Kiowa County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2025, 3:48 PM MDT (21:48 UTC)
- Expired
- Jul 19, 2025, 4:00 PM MDT
- In force
- 12 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:33 PM MDT, 1 hour 15 minutes earlier. Its key messages:
- Near daily thunderstorms for the mountains, down into the Plains for the next several days.
- Temperatures will remain hot in the mid to upper 90s to near 100 for the Plains through the next several days.
Area forecast discussion, Jul 19, 2:33 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 233 PM MDT Sat Jul 19 2025 .KEY MESSAGES... - Near daily thunderstorms for the mountains, down into the Plains for the next several days. - Temperatures will remain hot in the mid to upper 90s to near 100 for the Plains through the next several days. && .SHORT TERM /THROUGH SUNDAY/... Issued at 228 PM MDT Sat Jul 19 2025 Currently...satellite imagery early this afternoon indicates upper energy lifting northeast across Colorado. This has led to shower and thunderstorms development, mainly across the higher terrain, east into the Palmer Divide and southern I-25 corridor. Temperatures are hot across the Plains, with upper 80s to upper 90s. Dewpoints have fallen into the 40s along the I-25 corridor, and mid 50s near the Kansas border. Rest of today and tonight...expect showers and thunderstorms to continue developing across the higher terrain, Palmer Divide and Raton Mesa through this evening. Southwesterly flow aloft will help to spread convection northeast into the Plains through this evening, before dissipating as it moves towards the Kansas border. Dewpoints will continue to read in the 40s to mid 50s across the region, which has limited instability to less than 1000 j/kg so far this afternoon. 0-6 km shear is also weak, at around 25 kts, and steering flow is out of the southwest around 10 to 15 kts. The main concern for this afternoon will be lightning, locally heavy rainfall and gusty outflow winds near 50 mph. Small hail to the size of dimes may accompany stronger storms this afternoon into this evening. One or two cells could become stronger across Kiowa County this evening as convection shifts eastward. Convective activity looks to wind down through the evening hours, clearing the region around midnight. Dry conditions will prevail into Sunday morning. Lows tonight will drop into the upper 50s to lower 60s for much of the lower elevations, while the San Luis Valley drops into the 40s. Sunday...upper level ridging is forecast to build northward across Colorado through the afternoon. Drier air will filter in across the region by the afternoon. Weak energy is forecast to lift northward out of New Mexico, mainly across the western half of the state. At the surface, a weak boundary will drop south across the Plains, with a northerly wind shift during the morning. Winds will swing southeasterly by the afternoon, helping to keep some moisture in place, with dewpoints in the 40s to lower 50s on teh Plains. Instability looks limited again, with SBCAPE values under 500 j/kg, along with weak shear. Showers and thunderstorms are still expected to develop by mid day across the higher terrain. Weak steering flows may push a few cells in the I-25 corridor during the late afternoon. The main thunderstorm threats look to be lightning, gust outflow winds near 50 mph and brief heavy rainfall. Afternoon high temperatures will remain hot, with the Plains in the upper 80s to upper 90s, and lower 80s across the San Luis Valley. Mozley && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 301 AM MDT Sat Jul 19 2025 Not much change in the long range forecast as very little variability in the moisture and warmth are shown in the statistical data through most of this period. Monsoonal flow appears to continue next week as mid level RH charts show moisture channel continuing from Old Mexico....into NM...and then into CO. THis will keep a good chance of afternoon storms over the mtns with more isolated activity over the plains. Some days appear a bit better than others (especially Tuesday) for precip, but overall the monsoon moisture pattern appears to be continuing. The main weather concern is at the very end of this long term fcst period. The moisture tap appears to get pinched off by next weekend, and the mid level RH charts show the atmosphere getting quite a bit drier, and this is likely going to lead to hotter temperatures over the entire region, and I would not be too surprised that it will get quite hot next weekend over the forecast area. Current fcst grids show upper 90s for next Saturday, but I would not be too surprised if these fcst max temp values get into the 100s as the week progresses. \/Hodanish && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 228 PM MDT Sat Jul 19 2025 Showers and thunderstorms look to impact all three terminals (KALS, KCOS, KPUB) this afternoon and early evening. Reduced CIGS and VIS along with outflow wind gusts near 30 kts may accompany thunderstorms. VFR conditions expected outside of thunderstorms this afternoon, and overnight into Sunday morning. Another round of afternoon thunderstorms will be possible on Sunday, mainly for KALS and KCOS. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Jul 19, 11:25 AM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Sat Jul 19 2025 COZ058>089-093>099-201730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Sat Jul 19 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop along the mountains this afternoon, and push across the valleys and plains through mid evening. A strong to marginally severe storm or two will also be possible, with strong outflow winds up to around 50 mph the primary hazard, though hail and brief periods of heavy rain will also be possible with any stronger storms. The overall best chance of strong to marginally severe storms will be across northeast El Paso and Kiowa counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily afternoon showers and thunderstorms are forecast over the mountains, with more isolated to scattered storms moving into the plains. The main threats from thunderstorms will be cloud to ground lightning and periods of locally heavy rain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 88/34
In the hours before
Special weather statement, Jul 19, 3:00 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT Sat Jul 19 2025
COZ096-192130-
Eastern Kiowa County CO-
300 PM MDT Sat Jul 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 330 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm over
Towner, or 19 miles west of Tribune, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3842 10235 3862 10225 3861 10205 3831 10205
TIME...MOT...LOC 2100Z 232DEG 6KT 3845 10211
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Jul 19, 3:16 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
316 PM MDT Sat Jul 19 2025
COZ084-085-192145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
316 PM MDT Sat Jul 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 345 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 27 miles east of Colorado Springs, moving east at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Yoder, Truckton, Ellicott, and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 10405 3871 10438 3883 10441 3897 10436
3904 10406
TIME...MOT...LOC 2115Z 266DEG 10KT 3884 10432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 19, 3:32 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sat Jul 19 2025
COZ096-192200-
Eastern Kiowa County CO-
332 PM MDT Sat Jul 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 400 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm over
Towner, or 19 miles west of Tribune, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3835 10210 3847 10236 3862 10229 3861 10205
3838 10205
TIME...MOT...LOC 2132Z 231DEG 18KT 3849 10211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:04 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
| Jul 18, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 29 min |
| Jul 18, 6:35 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jul 19, 3:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 19, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 19 min |
| Jul 19, 4:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.